Arkansas, 2001Damaging Wind in Arkansas, April 15, 2001
April 15, 2001 · NWS LZK · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 14, 1:55 PM CST, 12 hours earlier.
Area forecast discussion, Apr 14, 1:55 PM CST, 12 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
255 PM CDT SAT APR 14 2001
SATELLITE/RADAR LOOKING MORE CONVECTIVE THIS AFTERNOON. SCATTERED
SHOWERS AND THUNDERSTORMS IN THE FORECAST TONIGHT AS SYSTEM ALOFT IN
SOUTHERN PLAINS MOVES EAST AND INTERACTS WITH WARM FRONT MOVING INTO
SOUTHERN ARKANSAS.
ON SUNDAY...COLD FRONT IN PLAINS WILL PUSH INTO STATE...WITH
SCATTERED SHOWERS/THUNDERSTORMS ALONG AND AHEAD OF FRONT. AS FAR AS
TIMING...LOOKS LIKE FRONT WILL MAKE IT THROUGH NORTH/CENTRAL
ARKANSAS BY EARLY AFTERNOON...WITH SOME CLEARING/BREEZY CONDITIONS
BEHIND FRONT. KEPT CLOUDS/CHANCE OF PRECIPITATION IN THE SOUTH MOST
OF THE DAY.
THROUGH SUNDAY...ATMOSPHERE RATHER UNSTABLE WITH STORMS THAT DEVELOP
POSSIBLY BECOMING SEVERE. APPEARS THAT LARGE HAIL WILL BE THE MAIN
SEVERE WEATHER THREAT.
COLD FRONT TO SOUTH SUNDAY NIGHT WITH CLEARING/COOLER WEATHER. DRY
CONDITIONS IN THE FORECAST ON MONDAY AS WELL.
MUCH STRONGER FRONT/CANADIAN HIGH PRESSURE WILL BUILD INTO ARKANSAS
FROM NORTH MONDAY NIGHT/TUESDAY. SOME CLOUDS/FEW SHOWERS ALONG
FRONT...BUT WILL BE FOLLOWED BY MUCH COOLER AIR. BY WEDNESDAY
MORNING...A FREEZE POSSIBLE IN NORTHERN COUNTIES...WITH SOME FROST
POSSIBLE CENTRAL/SOUTH.
WARMUP WILL FOLLOW THURSDAY/FRIDAY WITH MORE CLOUDS. CHANCE OF
SHOWERS/THUNDERSHOWERS BY THE END OF THE WEEK. (46)
.LIT...NONE
In the hours before
Local storm report, Apr 14, 9:42 PM CST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
1042 PM CDT SAT APR 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0933 PM 1 S REDFIELD AR 1.75 INCH HAIL
04/14/01 JEFFERSON REPORTED BY LAW
ENFORCEMENT
0940 PM WHITE HALL AR 60-70 MPH TSTM WIND GUST
04/14/01 JEFFERSON
SPOTTERS REPORTED
0943 PM PINE BLUFF AR TORNADO
04/14/01 JEFFERSON POSSIBLE TORNADO REPORTED
BY LAW ENFORCEMENT
1000 PM GRANNIS AR .88 INCH HAIL
04/14/01 POLK REPORTED BY LAW
ENFORCEMENT
1007 PM ALTHEIMER AR WIND DAMAGE
04/14/01 JEFFERSON TREES DOWN REPORTED BY LAW
ENFORCEMENT
1007 PM PINE BLUFF AR WIND DAMAGE
04/14/01 JEFFERSON TREES DOWN REPORTED BY LAW
ENFORCEMENT
1007 PM WHITE HALL AR WIND DAMAGE
04/14/01 JEFFERSON TREES DOWN REPORTED BY LAW
ENFORCEMENT
44Local storm report, Apr 14, 9:42 PM CST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FORMAT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1042 PM CDT SAT APR 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0933 PM 1 S REDFIELD AR 1.75 INCH HAIL
04/14/01 JEFFERSON REPORTED BY LAW
ENFORCEMENT
0940 PM WHITE HALL AR 60-70 MPH TSTM WIND GUST
04/14/01 JEFFERSON SPOTTERS REPORTED
0943 PM PINE BLUFF AR TORNADO
04/14/01 JEFFERSON POSSIBLE TORNADO REPORTED
BY LAW ENFORCEMENT
1000 PM GRANNIS AR .88 INCH HAIL
04/14/01 POLK REPORTED BY LAW
ENFORCEMENT
1007 PM ALTHEIMER AR WIND DAMAGE
04/14/01 JEFFERSON TREES DOWN REPORTED BY LAW
ENFORCEMENT
1007 PM PINE BLUFF AR WIND DAMAGE
04/14/01 JEFFERSON TREES DOWN REPORTED BY LAW
ENFORCEMENT
1007 PM WHITE HALL AR WIND DAMAGE
04/14/01 JEFFERSON TREES DOWN REPORTED BY LAW
ENFORCEMENT m
44Special weather statement, Apr 14, 10:18 PM CST, 3 hours 37 minutes before
ARZ003>005-012-013-021>023-030>034-037>047-052>057-062>069-151000-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1118 PM CDT SAT APR 14 2001
...SLIGHT RISK OF SEVERE WEATHER DURING THE OVERNIGHT HOURS...
THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER MUCH OF SOUTHERN...
CENTRAL...WESTERN AND NORTH CENTRAL ARKANSAS TONIGHT.
ANOTHER IN A SERIES OF LOW PRESSURE SYSTEMS IN THE UPPER ATMOSPHERE
IS FORECAST TO MOVE ACROSS ARKANSAS LATER TONIGHT. ALSO...A
STATIONARY FRONT LOCATED OVER SOUTHERN ARKANSAS WILL CONTINUE TO MOVE
SLOWLY NORTHWARD OVERNIGHT.
ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE FRONTAL
SYSTEM OVERNIGHT AS THE UPPER LEVEL ENERGY MOVES ACROSS ARKANSAS.
MEANWHILE...A STRONG COLD FRONT OVER THE PLAINS STATES IS FORECAST TO
MOVE CLOSER TO NORTHWEST ARKANSAS BY EARLY SUNDAY MORNING.
THUNDERSTORMS NOW OCCURRING OVER SOUTHEAST KANSAS COULD AFFECT PARTS
OF NORTHERN ARKANSAS LATE TONIGHT.
THE POTENTIAL STILL EXISTS FOR SOME OF THE STORMS TO REACH SEVERE
LEVELS. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND
DAMAGING STRAIGHT LINE WINDS...ALONG WITH ISOLATED TORNADOES.
STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS
SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION TONIGHT.
STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...CABLE TV AND RADIO
STATIONS FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL
WEATHER SERVICE.
44
Special weather statement, Apr 14, 11:04 PM CST, 2 hours 51 minutes before
ARZ003>007-015-150700-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1204 AM CDT SUN APR 15 2001
...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTH CENTRAL ARKANSAS
UNTIL 400 AM CDT...
A SEVERE THUNDERSTORM WATCH HAS BEEN POSTED FOR PARTS OF NORTH
CENTRAL ARKANSAS UNTIL 400 AM SUNDAY MORNING. THE WATCH INCLUDES
AREAS GENERALLY ALONG AND NORTH OF A LINE FROM HARRISON TO MELBOURNE
TO CAVE CITY.
IN THE WATCH AREA...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE
DURING THE OVERNIGHT HOURS.
REMEMBER...A WATCH MEANS THAT SEVERE WEATHER IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA.
PERSONS OVER NORTH CENTRAL ARKANSAS SHOULD PREPARE FOR SEVERE WEATHER
TONIGHT. BE READY TO FIND A PLACE OF SAFETY IF A WARNING IS ISSUED
FOR YOUR AREA.
STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...CABLE TV AND RADIO
STATIONS FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL
WEATHER SERVICE.
7
44
Local storm report, Apr 14, 11:25 PM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1225 AM CDT SUN APR 15 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1015 PM 4 SE DE WITT AR WIND DAMAGE
04/14/01 ARKANSAS TREES DOWN REPORTED BY LAW
ENFORCEMENT
1040 PM PINE BLUFF AR WIND DAMAGE
04/14/01 JEFFERSON ROOF DAMAGE TO SEVERAL
BUILDINGS. ROOF WAS BLOWN
OFF A HARDWARE STORE AT THE
INTERSECKTION OF HWY 365 AND
65. REPORTED BY LAW
ENFORCEMENT
44Special weather statement, Apr 15, 12:02 AM CST, 1 hour 53 minutes before
ARZ012-021-022-030-037-038-040-041-150800-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
102 AM CDT SUN APR 15 2001
...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF WESTERN ARKANSAS
UNTIL 600 AM CDT...
A SEVERE THUNDERSTORM WATCH HAS BEEN POSTED FOR PARTS OF WESTERN
ARKANSAS UNTIL 600 AM THIS EASTER SUNDAY MORNING. THE WATCH INCLUDES
AREAS GENERALLY ALONG AND WEST OF A LINE FROM MOUNT IDA TO JASPER.
IN THE WATCH AREA...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE
DURING THE OVERNIGHT HOURS. A LINE OF THUNDERSTORMS WAS MOVING
RAPIDLY SOUTHEAST ACROSS NORTHEASTERN OKLAHOMA SHORTLY AFTER
MIDNIGHT AND THIS WILL REACH WESTERN ARKANSAS EARLY THIS MORNING.
REMEMBER...A WATCH MEANS THAT SEVERE WEATHER IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA.
PERSONS IN WESTERN ARKANSAS SHOULD PREPARE FOR THE POSSIBILITY
OF SEVERE WEATHER TONIGHT. BE READY TO FIND A PLACE OF SAFETY IF A
WARNING IS ISSUED FOR YOUR AREA OR THREATENING WEATHER IS SIGHTED.
STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...CABLE TV AND RADIO
STATIONS FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL
WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR EXTREME
NORTHERN ARKANSAS UNTIL 400 AM CDT.
&&
29
Thunderstorm Wind, Marion
- When
- April 15, 1:55 AM CST
- Where
- Marion County, 6 mi SE of Flippin
- Measured
- 50 kt (58 mph)
- Property damage
- $8,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.200, -92.517
Two buildings sustained minor wind damage from severe thunderstorms that moved through the area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Tennessee, April 15, 20011 death · $500,000 · 65 kt wind · 23 events
- Damaging Wind in Missouri, April 15, 200110 injured · $1.0 million · 1 event
- Tornado in Missouri, April 15, 2001$4.0 million · F1 · 1 event
- Tornado in Missouri, April 15, 20011 injured · $2.0 million · F1 · 1 event
- Damaging Wind in Missouri, April 15, 20019 injured · $125,000 · 1 event
- Tornado in Missouri, April 15, 2001$1.0 million · F1 · 1 event
- Damaging Wind in Missouri, April 15, 2001$2.0 million · 1 event
- Hail and Damaging Winds in Arkansas, April 15, 2001$1.0 million · 86 kt wind · 10 events
- Lightning Strikes in South Carolina, April 15, 20011 injured · $175,000 · 2 events
- Hail and Damaging Winds in Mississippi, April 15, 2001$157,000 · 0.75 in hail · 4 events
- Damaging Wind in Missouri, April 15, 20011 injured · $100,000 · 1 event
- Hail and Damaging Wind in Texas, April 15, 2001$130,000 · 1 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5241736.